Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 31(2); 2014 > Article
Yeungnam University Journal of Medicine 2014;31(2):99-102.
DOI: https://doi.org/10.12701/yujm.2014.31.2.99    Published online December 31, 2014.
Diabetic ketoacidosis with pulmonary thromboembolism.
Dong Min Kim, Jeonghun Lee, Soo Min Nam, Yeon Sun Lee, Hee Moon, Kang Woo Lee, In Wook Jang
Department of Internal Medicine, Daejeon Sun Hospital, Daejeon, Korea. sum1092@naver.com
Abstract
Diabetic ketoacidosis (DKA), a fatal acute diabetic complication, is characterized by severe metabolic decompensation and intravascular volume depletion. These conditions may result in hypercoagulability and prothrombic state. Pulmonary thromboembolism (PTE) could be presented as an uncommon and life-threatening complication of DKA. Reported herein is a case involving a 54-year-old male patient who was admitted with DKA due to chronic alcohol consumption and stopping the intake of oral antidiabetic drugs. After low-molecular-weight heparin and warfarin treatment because of PTE during the DKA treatment, the patient's condition improved over the week that he was discharged on insulin and warfarin.
Key Words: Diabetic ketoacidosis, Pulmonary embolism, Anticoagulants
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 51 View
  • 0 Download
Related articles in Yeungnam Univ J Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next